Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jan 1, 2008, 10:45 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 10:45 AM MST (17:45 UTC)
- Expired
- Jan 1, 2008, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 011745 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR EASTERN PIMA COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY AND GRAHAM COUNTY SOUTH OF THE GILA RIVER FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS PRODUCED STRONG AND GUSTY WINDS OVER SOUTHEAST ARIZONA. AS THE LATE MORNING AND AFTERNOON PROGRESSES...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 15 PERCENT ACROSS MUCH OF SOUTHEAST ARIZONA. WIND SPEEDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE AFTERNOON. THUS A RED FLAG WARNING HAS BEEN ISSUED UNTIL 6 PM MST. AZZ148-020100- /O.NEW.KTWC.FW.W.0001.080101T1745Z-080102T0100Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 1045 AM MST TUE JAN 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SURFACE HIGH PRESSURE OVER THE GREAT BASIN IS PRODUCING STRONG AND GUSTY EASTERLY WINDS OVER MUCH OF FIRE WEATHER ZONE 148. AREA ASOS AND RAWS STATIONS ALSO SHOW THAT RELATIVE HUMIDITY VALUES IN SOME AREAS ARE ALREADY BELOW THE 15 PERCENT THRESHOLD. WIND SPEEDS ARE EXPECTED TO REMAIN STRONG THROUGHOUT THE DAY TODAY AND INTO TONIGHT. SUSTAINED 20 FOOT WINDS SPEEDS BETWEEN 20 AND 25 MPH WITH GUSTS AROUND 35 MPH CAN BE EXPECTED. RELATIVE HUMIDITY VALUES WILL REMAIN LOW THROUGH THE AFTERNOON BUT BEGIN TO RISE AFTER 5 PM MST THIS EVENING. ALL THESE FACTORS...ALONG WITH A HIGH FIRE DANGER RATING...HAVE WARRANTED THE ISSUANCE OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
1 follow-up statement
000 WWUS85 KTWC 020105 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 605 PM MST TUE JAN 1 2008 AZZ148-020215- /O.EXP.KTWC.FW.W.0001.000000T0000Z-080102T0100Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 605 PM MST TUE JAN 1 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING FOR FIRE WEATHER ZONE 148 EXPIRED AT 6 PM MST THIS EVENING. WIND SPEEDS CONTINUED TO DIMINISH ACROSS THE AREA... WHILE RELATIVE HUMIDITY VALUES WERE INCREASING ABOVE 15 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jan 1, 10:20 AM MST, 25 minutes earlier.
Area forecast discussion, Jan 1, 10:20 AM MST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST TUE JAN 1 2008 ADDED FIRE WEATHER SECTION BELOW .SYNOPSIS...HIGH PRESSURE OVER SOUTHEASTERN ARIZONA WILL PROVIDE DRY WEATHER...BREEZY TO WINDY CONDITIONS...AND WARM DAYTIME TEMPERATURES INTO WEDNESDAY. A TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE AREA BY THE END OF THE WEEK. A SERIES OF DISTURBANCES WILL BRING A CHANCE OF SHOWERS ESPECIALLY THIS WEEKEND ALONG WITH COOLER DAYTIME TEMPERATURES BY EARLY NEXT WEEK. && .DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED CLEAR SKIES ACROSS FAR NERN SECTIONS AT THIS TIME...WHILE SCT-BKN MAINLY CIRROFORM CLOUDS WERE ELSEWHERE. ELY/SELY SURFACE WINDS WERE PREVALENT AREAWIDE...AND PARTICULARLY VICINITY KTUS/KDUG WHERE GUSTS TO AROUND 20 KTS WERE OBSERVED AT 16Z. VERY DRY SURFACE REGIME WITH DEWPOINTS VALID 16Z IN THE SINGLE DIGITS-LOWER TEENS...AND THESE TEMPS WERE NEARLY 5-15 DEGS LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ABOUT 5-15 DEGS HIGHER VERSUS THIS TIME MON. UPPER TROUGH OVER THE ERN CONUS WITH N-S RIDGE AXIS FROM BRITISH COLUMBIA-CALIFORNIA. UPPER LOW WAS WEST OF BAJA CENTERED VICINITY 27N/122W. ABUNDANT MID AND HIGH-LEVEL MOISTURE ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AS EVIDENCED VIA SATELLITE IMAGERY WILL SPREAD NEWD TODAY AND TONIGHT. HOWEVER...IN THE SHORT-TERM FORECAST PERIOD APPEARS SURFACE WIND WILL BE THE PRIMARY ISSUE. INHERITED FORECASTS INDICATE BREEZY-WINDY CONDITIONS ACROSS MUCH OF THIS FORECAST AREA TODAY AND TONIGHT. THIS SEEMS REASONABLE BASED ON RECEIPT OF 01/12Z NAM/NGM GUIDANCE AND CURRENT OBSERVATIONS. GRADIENT PROGGED TO LOOSEN SLIGHTLY THIS AFTERNOON BUT TIGHTEN AGAIN TONIGHT INTO WED MORNING. FOR NOW BELIEVE WINDS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA BUT WILL CONTINUE TO MONITOR. GENERALLY BREEZY CONDITIONS WED AS BULK OF MID AND HIGH-LEVEL MOISTURE MOVES ACROSS THE AREA SUFFICIENT FOR MOSTLY CLOUDY SKIES. PERHAPS A FEW SPRINKLES MAINLY ACROSS THE HIGHEST TERRAIN NORTH AND EAST OF TUCSON WED THOUGH NO MEASURABLE PRECIP IS EXPECTED. PLEASE REFER TO PREV DISCUSSION BELOW FOR EXTENDED FORECAST DETAIL. && .FIRE WEATHER...SURFACE HIGH PRESSURE OVER THE GREAT BASIN HAS PRODUCED BREEZY TO WINDY CONDITIONS OVER PORTIONS OF THE SE AZ. AS RH VALUES FALL THROUGHOUT THE DAY...SOME LOCATIONS MAY EXPERIENCE RED FLAG CONDITIONS FOR A BRIEF PERIOD OF TIME. AT CURRENT...DO NOT EXPECT THESE CONDITIONS TO BE WIDESPREAD. HOWEVER...MONITORING SITUATION VERY CLOSELY AND NOT RULING OUT HAVING TO ISSUE A SHORT FUSED RED FLAG WARNING. CURRENT READINGS FROM ASOS AND RAWS STATIONS INDICATE THAT FIRE WEATHER ZONE 148...CONSISTING OF EASTERN PIMA...SANTA CRUZ...COCHISE...AND GRAHAM COUNTY SOUTH OF THE GILA RIVER...SEEMS TO HAVE THE HIGHEST WIND SPEEDS AND THIS AREA IS ESPECIALLY BEING MONITORED. CREWS IN THE FIELD ARE URGED TO EXERCISE EXTREME CAUTION FOR THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON BEFORE RH VALUES BEGIN TO RECOVER AFTER 5 PM MST THIS EVENING. && .AVIATION...HIGH-LEVEL CLOUDS INCREASING AREAWIDE TODAY WITH BASES AT OR ABOVE 15K FT AGL...THEN MOSTLY CLOUDY TONIGHT AND WEDNESDAY. EASTERLY/SOUTHEASTERLY SURFACE WINDS OF 12-25 KTS THE REST OF TODAY INTO WEDNESDAY...WITH OCCASIONAL GUSTS OF 25-35 KTS THROUGH THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .PREV DISCUSSION...PATTERN CHANGE AS HIGH PRESSURE STALLS OVER EASTERN STATES AND A SERIES OF STRONG IMPULSES CARVE A MEAN TROUGH POSITION THROUGH THE WEST LATE IN THE WEEK AND ESPECIALLY OVER THE WEEKEND. GOOD CHANCE OF SHOWERS DEVELOPING AS EARLY AS FRIDAY BUT MORE LIKELY THE SATURDAY NIGHT TO SUNDAY PERIOD AS TIMING AND TRAJECTORY LOOKS RIGHT NOW. INITIALLY WE WILL BE LOOKING AT RELATIVELY HIGH HEIGHT AND THICKNESSES STILL...SO NOT MUCH SNOW CONCERN...BUT THE SITUATION WILL BECOME RATHER COOLER BY LATER SUNDAY AND MONDAY...AND IF WE STILL HAVE MOISTURE TO WORK WITH SNOW LEVELS COULD BECOME A CONCERN. STILL COULD END UP WITH NOTABLE STORM TOTAL PRECIPITATION VALUES BEFORE IT IS OVER. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:46 AM MST | Wind Advisory | TWC | 6 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.